Aa
A
A
Close
Avatar universal
ruacutane
Hi there, my sun stated on ruacutane 10mg and gradually moved up to 50mg, he is on 50mg now for one week.  His face looks worse than ever and his neck is so full of pimples he can barely move his head.  His dermatologist said it will take a couple of weeks to set in, how long is a couple of weeks and do we yust have to wait, and will it start clearing up?  He yust started high school and is very consious about his face. Is there something else we can use to get rid of all the yellow pimples, he is using a non soap and oil free face wash, but it doesn't seem to get rid of the pimples.

Thank you
Santie

Cancel
2 Answers
Page 1 of 1
309783 tn?1271961829
Hi. A temporary worsening of acne ("initial outbreak") is common when starting Roaccutane and may also occur when the dosage is increased. This is because unseen pimples come to the surface as the medicine begins to work. Although it is frustrating it is an expected side effect and shows the drug is working.
I took Roaccutane in the UK and was not offered anything to lessen this initial outbreak. Some MedHelp members in other countries have told me they were prescribed Prednisone during this temporary worsening of acne. Cleansing alone is not enough to get rid of pimples.
The length of time Roaccutane takes to work varies between patients. As a general rule most patients see no new lesions after 12 weeks and experience a long term remission from acne after 16-24 weeks. Roaccutane has many potential side effects but this must be balanced against the fact that it is your son's best hope of a long term remission from acne.
Be patient, it is worth it. Please see my photos and read my Roaccutane journal.
Eloise.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Thanks for your input.Really appreciated

Santie
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Acne Community Resources